QTc Intervals in Drug Poisoning Patients with Tricyclic Antidepressants and Selective Serotonin Reuptake Inhibitors


Acikalin A. , SATAR S., AVCI A., TOPAL M., Kuvandik G., SEBE A.

AMERICAN JOURNAL OF THERAPEUTICS, cilt.17, ss.30-33, 2010 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 17 Konu: 1
  • Basım Tarihi: 2010
  • Doi Numarası: 10.1097/mjt.0b013e318197eec6
  • Dergi Adı: AMERICAN JOURNAL OF THERAPEUTICS
  • Sayfa Sayısı: ss.30-33

Özet

Commonly used agents of drug poisoning among patients who come to the emergency services are tricyclic antidepressants (TCAs). These drugs may cause defect in cardiac conduction due to the slowdown in the cardiac depolarization and expansions in the QT interval. Selective serotonin reuptake inhibitors (SSRIs) are less expansion of the QT period and lower cardio toxic side effects. The aim of this study was to investigate QTc intervals and prognosis of the patients who come to the emergency service due to TCA and SSRI group antidepressant drug poisoning. In a study of 96 patients, 75 of whom were diagnosed to be poisoned by TCAs (TCA group) and 21 by SSRIs (SSRI group) were examined. Electrocardiographic alterations and QTc intervals all of patients were evaluated. QTc intervals of patients in TCA group were deter-mined to be slightly more than those in SSRI group and it was not statistically significant. In the SSRI group, only one patient had QTc period more than 500 milliseconds (520 milliseconds); however, TCA overdose showed 9 (12%) patients with QTc interval over 500 milliseconds, and QTc values of 2 patients were over 600 milliseconds. In our study, it was determined that SSRI group drugs caused similar expansion of the QTc period as TCA drugs but they did not reach high values like TCA drugs, and their OR intervals stayed in more innocent levels.